Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

I have Parkinsonism and have been on Namenda for 8

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2004
Answered : 2641 Questions
Question
I have Parkinsonism and have been on Namenda for 8 months. It has helped cognition & generally has made my life and memory better. A few weeks ago I had my gallbladder removed, but had excessive abdominal pain. After my readmission last week they found a bile leak & fixed that. After surgery I had violent psychotic episodes with hallucinations. I was taking Diladid for pain. After not having any for 36 hrs, I continued to hallucinate. I am trying figure out what medication or combination of meds that may have precipitated this horror. I am a retired nurse.
Posted Wed, 29 Nov 2017 in Brain and Spine
 
 
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Dilaudid use may be the culprit.

Detailed Answer:
Hello and thanks for using HealthCareMagic.com.

I have read your question and understand your concerns.

There are no significant interactions between Memantine ( Namenda ) and Dilaudid ( hydromorphone ), so, this combination is very unlikely causing your symptoms.

Dilaudid use in the other hand, may result in adverse effects such agitation, visual disturbances, mental clouding, etc. so, this remains a possible explanation, especially in the settings of metabolic imbalances caused by temporary hepatobiliary tract dysfunction.

Hope you found the answer helpful.

Let me know if I can assist you further.

Take care.



Above answer was peer-reviewed by
 
Follow-up: I have Parkinsonism and have been on Namenda for 8 6 hours later
Thank you!
 
 
Answered by Dr. Erion Spaho 12 hours later
Brief Answer:
Follow up.

Detailed Answer:
You are welcome.

Glad I helped you.

Feel free to discuss with me about your health issues.

Kind regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor